Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS Louisville, KY

May 14, 20146 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at May 14, 2014, 4:01 PM CDT for 6 counties in Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2014, 4:01 PM CDT (21:01 UTC)
Expired
May 14, 2014, 9:00 PM CDT
In force
5 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Allen County, KY, Barren County, KY, Green County, KY, Hart County, KY, Metcalfe County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WGUS53 KLMK 142101
FFWLMK
KYC003-009-087-099-169-171-150000-
/O.NEW.KLMK.FF.W.0007.140514T2101Z-140515T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
  MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 700 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAINFALL FROM A SERIES OF THUNDERSTORMS TRAINING OVER THE 
WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...EDMONTON...GLASGOW...MUNFORDVILLE...
  TOMPKINSVILLE...

  IN ADDITION...RED CROSS...GLASGOW MUNICIPAL AIRPORT AND LINWOOD ARE
  INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  THE EAST FORK OF LITTLE BARREN RIVER OVERFLOWS ONTO EAST FORK ROAD.
  THE EAST FORK OF LITTLE BARREN RIVER OVERFLOWS ONTO JACK SPARKS
  ROAD.

TRAINED WEATHER SPOTTERS HAVE REPORTED THAT CREEKS... STREAMS... AND 
OTHER LOW-LYING AREAS ARE ALREADY COMING OUT OF THEIR BANKS. 
ADDITIONAL HEAVY RAINFALL AMOUNTS IN A SHORT TIME PERIOD ARE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3664 8619 3706 8610 3705 8608 3745 8601
      3742 8566 3744 8566 3744 8558 3738 8551
      3686 8553 3685 8556 3687 8560 3684 8557
      3682 8560 3678 8559 3678 8555 3675 8553
      3662 8553

$$

LG
2 follow-up statements
030 
WGUS53 KLMK 142355
FFWLMK
KYC003-009-087-099-169-171-150200-
/O.EXT.KLMK.FF.W.0007.000000T0000Z-140515T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
  MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 900 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAINFALL FROM A SERIES OF THUNDERSTORMS TRAINING OVER THE 
WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...EDMONTON...GLASGOW...MUNFORDVILLE...
  TOMPKINSVILLE...

  IN ADDITION...WISDOM...GASCON AND GLASGOW MUNICIPAL AIRPORT ARE
  INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  THE EAST FORK OF LITTLE BARREN RIVER OVERFLOWS ONTO EAST FORK ROAD.
  THE EAST FORK OF LITTLE BARREN RIVER OVERFLOWS ONTO JACK SPARKS
  ROAD.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THIS AREA HAS ALREADY RECEIVED COPIOUS AMOUNTS OF RAIN 
AND ANY ADDITIONAL AMOUNTS COULD EXACERBATE ANY ONGOING FLOODING 
PROBLEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3664 8619 3706 8610 3705 8608 3745 8601
      3742 8566 3744 8566 3744 8558 3738 8551
      3686 8553 3685 8556 3687 8560 3684 8557
      3682 8560 3678 8559 3678 8555 3675 8553
      3662 8553

$$

LG
862 
WGUS73 KLMK 150154
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM CDT WED MAY 14 2014

KYC003-009-087-099-169-171-150203-
/O.EXP.KLMK.FF.W.0007.000000T0000Z-140515T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METCALFE KY-MONROE KY-ALLEN KY-BARREN KY-GREEN KY-HART KY-
854 PM CDT WED MAY 14 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR HART...
WESTERN GREEN...BARREN...EASTERN ALLEN...MONROE AND METCALFE
COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA WITH ONLY SOME LINGERING LIGHT RAIN LATE THIS EVENING. NO 
ADDITIONAL FLOODING REPORTS HAVE BEEN RECEIVED SO THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE. 

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3664 8619 3706 8610 3705 8608 3745 8601
      3742 8566 3744 8566 3744 8558 3738 8551
      3686 8553 3685 8556 3687 8560 3684 8557
      3682 8560 3678 8559 3678 8555 3675 8553
      3662 8553

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 14, 2:42 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 14, 2:42 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT Wed May 14 2014

.SHORT TERM (Now through Thursday Night)...
Issued at 335 PM EDT Wed May 14 2014

...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

...EXCESSIVE RAINFALL THIS AFTERNOON AND TONIGHT WILL RESULT IN
FLASH FLOODING IN PORTIONS OF SOUTHEASTERN INDIANA AND CENTRAL
KENTUCKY...

Surface frontal boundary is currently stalled out across central
Kentucky this afternoon.  While diffuse, the boundary appears to be
in between I-65 and I-75 corridor.  A developing low pressure center
was located across southwest Tennessee...just east of Memphis.  This
feature is expected to move north-northeastward this afternoon and
tonight bringing several rounds of strong to severe thunderstorms.
These storms will also be capable of producing torrential, tropical
like rainfall in a short amount of time.

In the near term, the first wave of convection is moving through the
Bluegrass region of east-central Kentucky.  This activity will
continue to move northeastward into Ohio over the next few hours.
Secondary wave of storms continues to develop over middle
Tennessee.  The latest multi-model consensus suggests that these
storms will get stronger with time as they encounter an unstable
atmosphere with plenty of moisture available.  A third wave of
storms continues to develop along/just ahead of the surface wave out
over southwestern Tennessee.  These storms will also train
northeastward into our region this afternoon and evening.

The storms this afternoon will be strong to severe with damaging
winds and large hail being the main severe weather hazards.  While
model proximity soundings show generally unidirectional shear
profiles, low-level winds will back to the southeast ahead of the
approaching surface low.  This will create a favorable profile for
storms to acquire rotating updrafts.  Thus, still believe that we
will have to deal with an isolated tornado threat for the next
several hours.  The highest threat of isolated tornadoes still looks
to be generally east of the I-65 corridor.  The only downside to the
tornado threat will be lesser instability due to convective
overturning due to previous convection rolling across the region.
In fact, the highest tornado threat may lie just to our northeast
across southern and central Ohio where combination of best
shear/instability co-exist.  Due to the anticipated shear profiles,
a Tornado Watch remains in effect until 800 PM EDT for portions of
SE IN and much of central KY.

A larger/emerging concern is the potential for excessive rainfall
and training of convection over repeated areas this afternoon and
evening.  As wave one exits the Bluegrass, waves two and three will
likely train across central Kentucky.  Precipitable water values
continue to run near 1.5 inches which is way above mid May levels.
The continued strong confluence out ahead of the approaching low
will result in a deep plume of tropical moisture advecting into our
region.  Rainfall amounts of 2-4 inches with locally higher amounts
will be possible in a rather narrow corridor across SE IN and
central KY.  Given the rainfall of late, much of this rainfall will
result in run off and lead to hydrological problems.  For this
reason, a Flash Flood Watch has been posted for a good portion of
our region.

Rainfall is expected to diminish from west to east later tonight as
the surface low pulls northeast and drags the stalled out cold front
to the east.  Much cooler weather will push into the
region...especially in the west as temperatures fall into the upper
40s to lower 50s.  The far eastern sections may stay warm for the
overnight period until the front clears the region after dawn on
Thursday.  A continued drying trend is expected on Thursday with
scattered showers diminishing to isolated showers during the
afternoon hours.  Temperatures are going to be cooler than average
with highs in the lower 60s.  Secondary vorticity lobe will move
into the region tomorrow night braining more scattered showers to
the region.  Lows look to cool into the lower 40s.

.LONG TERM (Friday through Wednesday)...
Issued at 300 PM EDT Wed May 14 2014

Friday through Wednesday...

An amplified yet slowly progressive 500mb upper air pattern will, on
Friday feature an unseasonably deep trough centered right over the
western Great Lakes. The main trough axis will swing eastwards
through the Commonwealth Friday. However, additional energy diving
down the backside of this feature will bring a second shortwave
across Tennessee Saturday afternoon.

Basically, this weekend will stay cool, with occasional cloudy
periods and temperatures that will average over 10 degrees blow our
mid-May averages of 55 and 75 degrees. Cool mid-level temperatures
will promote afternoon cloudiness. Despite highs only in the low to
mid 60s, scattered showers may develop during the afternoon,
continuing through the mid-evening hours. The shortwave which
rotates across the Tennessee Valley Saturday will bring rain to our
south, with just a chance of some light showers across our southern
counties. Temperatures Saturday will stay just as cool as Friday,
with highs in the lower 60s and lows in the mid 40s.

500mb ridging will begin to build across the plains on Sunday.
However cyclonic flow from the receding Great Lakes upper trough
will delay any immediate warmup until Monday. Under partly cloudy
skies, temperatures will rise a few degrees Sunday towards the upper
60s.

500mb heights will build over the Lower Ohio Valley beginning Monday
as the plains ridge builds eastwards. A robust warming trend will
begin Monday and last through at least Wednesday, when 500mb ridging
is forecast to lie right over the region. With dry conditions
expected, highs will rise from the mid to upper 70s Monday to the
mid 80s by Wednesday.

&&

.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Wed May 14 2014

Stalled out cold front currently resides across central Kentucky
this afternoon.  A developing area of low pressure over west-central
Mississippi is forecast to move northeastward through KY later this
afternoon and evening.  This will bring several waves of showers and
thunderstorms to the region.

Ceilings and visibilities will fluctuate this afternoon at the
terminals.  For the most part, VFR conditions will prevail outside
of any thunderstorms.  Within the thunderstorms, gusty winds and
ceilings/visibilities dropping to IFR levels can be expected.  The
best chances of convection look to be between 14/18Z and 15/00Z.

Once the wave of low pressure pulls off to the east, combination of
low clouds and fog/haze/mist will be likely at the terminals
tonight.  MVFR visibilities and IFR ceilings are likely to be found
at the terminals after 15/02Z.

Surface winds will start off light and variable, then shift to the
southeast this afternoon.  After the low moves northeast of the
region, southwesterly winds are expected...which will gradually turn
more west/northwesterly toward 15/12Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Thursday morning FOR KYZ024>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH through Thursday morning FOR INZ078-079-
     090>092.

&&

Short Term........MJ
Long Term.........JSD
Aviation..........MJ
Hazardous weather outlook, May 14, 2:54 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT WED MAY 14 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-152000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
354 PM EDT WED MAY 14 2014 /254 PM CDT WED MAY 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERAL WAVES OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH
THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE HIGHEST THREAT OF
SEVERE WEATHER WILL BE GENERALLY EAST OF INTERSTATE 65 IN SOUTHERN
INDIANA AND CENTRAL KENTUCKY. A TORNADO WATCH IS IN EFFECT FOR
PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY UNTIL 800 PM
EDT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION
TONIGHT AS A LOW PRESSURE CENTER PASSES THROUGH THE REGION.
ABUNDANT MOISTURE IS IN PLACE AND THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL. AS THESE STORMS MOVE
OVER AREAS REPEATEDLY...FLASH FLOODING WILL BE A POSSIBILITY. THE
HIGHEST THREAT OF FLOODING WILL BE GENERALLY SOUTH OF THE OHIO
RIVER. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK
AREA UNTIL 700 AM EDT THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS OR
FLOODING THIS AFTERNOON AND TONIGHT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/JSD

In the hours before

Local storm report, May 14, 3:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             2 SE HOLLAND            36.68N  86.04W
05/14/2014  E1.00 INCH       ALLEN              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1400556

JSD
Special weather statement, May 14, 3:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM CDT WED MAY 14 2014

KYZ027-028-053-063-142100-
GRAYSON KY-HARDIN KY-HART KY-LARUE KY-
329 PM CDT WED MAY 14 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF MUNFORDVILLE...AND MOVING NORTH
AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  ROWLETTS AND WOODSONVILLE...
  LEITCHFIELD CROSSING AND MOUNT BEULAH...
  BONNIEVILLE AND WABASH...
  VENTO AND LONE STAR...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3716 8596 3753 8611 3755 8574 3717 8577
      3715 8593
TIME...MOT...LOC 2029Z 175DEG 41KT 3719 8589

SCHOETTMER
Special weather statement, May 14, 3:38 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM CDT WED MAY 14 2014

KYZ064-065-076-077-142110-
ADAIR KY-GREEN KY-METCALF KY-TAYLOR KY-
338 PM CDT WED MAY 14 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDMONTON...AND MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  EDMONTON...
  CAMPBELLSVILLE...
  LITTLE BARREN AND NODE...
  MELL AND KELTNER...
  EXIE AND FRY...
  GRESHAM AND THURLOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3690 8560 3698 8575 3704 8576 3746 8552
      3726 8514
TIME...MOT...LOC 2038Z 214DEG 35KT 3703 8562

SCHOETTMER
Local storm report, May 14, 3:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     FLOOD            GLASGOW                 37.00N  85.92W
05/14/2014                   BARREN             KY   TRAINED SPOTTER

            6 INCHES OF RAIN OVER 31E AND TROJAN.

&&

EVENT NUMBER LMK1400557

SZAPPANOS
Special weather statement, May 14, 3:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM CDT WED MAY 14 2014

KYZ073>076-142125-
ALLEN KY-BARREN KY-METCALF KY-MONROE KY-
354 PM CDT WED MAY 14 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LAFAYETTE...AND MOVING NORTH AT
40 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLASGOW...
  TRACY AND LAMB...
  DRY FORK AND ETOILE...
  ROSEVILLE AND TEMPLE HILL...
  BRISTLETOWN AND EIGHTY EIGHT...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3663 8597 3662 8602 3664 8613 3709 8599
      3694 8562 3662 8588 3662 8596
TIME...MOT...LOC 2055Z 201DEG 39KT 3673 8596

SCHOETTMER
Local storm report, May 14, 4:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     FLOOD            GLASGOW                 37.00N  85.92W
05/14/2014                   BARREN             KY   TRAINED SPOTTER

            6 INCHES OF RAIN OVER 31E AND TROJAN TRAIL.

&&

CORRECTED REMARKS

EVENT NUMBER LMK1400557

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:13 PM CDTSpecial Weather StatementLMKLarue27 min
May 13, 8:29 PM CDTSpecial Weather StatementLMKAnderson31 min
May 13, 8:39 PM CDTSpecial Weather StatementLMKWashington31 min
May 13, 8:50 PM CDTSpecial Weather StatementLMKNelson30 min
May 13, 9:36 PM CDTSpecial Weather StatementLMKFranklin29 min
May 13, 10:04 PM CDTSpecial Weather StatementLMKHenry31 min
May 14, 7:05 AM CDTSpecial Weather StatementLMKHancock45 min
May 14, 7:14 AM CDTAreal Flood AdvisoryLMKHancock3 hr
May 14, 7:20 AM CDTFlash Flood WarningLMKHancock4 hr
May 14, 12:40 PM CDTSpecial Weather StatementLMKAdair, Taylor45 min
May 14, 12:45 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Taylor30 min
May 14, 12:54 PM CDTSpecial Weather StatementLMKCasey, Lincoln46 min
May 14, 1:11 PM CDTSpecial Weather StatementLMKFayette29 min
May 14, 1:13 PM CDTSpecial Weather StatementLMKClinton, Russell27 min
May 14, 1:23 PM CDTSpecial Weather StatementLMKMercer27 min
May 14, 1:38 PM CDTSpecial Weather StatementLMKScott32 min
May 14, 1:50 PM CDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more12 hr
May 14, 2:15 PM CDTSevere Thunderstorm WarningLMKBourbon25 min
May 14, 2:26 PM CDTSevere Thunderstorm WarningLMKHarrison, Nicholas19 min
May 14, 2:36 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe29 min
May 14, 2:46 PM CDTSpecial Weather StatementLMKClark, Nicholas29 min
May 14, 2:48 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe42 min
May 14, 3:29 PM CDTSpecial Weather StatementLMKHart31 min
May 14, 3:36 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Monroe114 min
May 14, 3:38 PM CDTSpecial Weather StatementLMKGreen, Metcalfe32 min
May 14, 3:54 PM CDTSpecial Weather StatementLMKBarren31 min
May 14, 4:06 PM CDTAreal Flood WarningLMKBullitt, Hardin, Larue, Nelson3 hr
May 14, 4:20 PM CDTSpecial Weather StatementLMKGreen30 min
May 14, 5:06 PM CDTAreal Flood AdvisoryLMKHancock3 hr
May 14, 5:19 PM CDTSpecial Weather StatementLMKOhio31 min
May 14, 5:30 PM CDTSpecial Weather StatementLMKLogan45 min
May 14, 5:46 PM CDTAreal Flood AdvisoryLMKButler, Logan, Ohio119 min
May 14, 5:46 PM CDTSpecial Weather StatementLMKButler, Warren29 min
May 14, 5:55 PM CDTSpecial Weather StatementLMKOhio30 min
May 14, 6:45 PM CDTSpecial Weather StatementLMKBreckinridge, Meade30 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.